Couldn't find what you looking for?

TRY OUR SEARCH!

im fifteen and i have been on warfarin for a year and a half. i am 5'8 and i weighed about 126 before taking warfarin. i was very athletic and i ate pretty healthy. i love salads, and i love chicken and fish but i am not very big on fried food. since taking the medicine i have gained prob almost 14 pounds, and have gone from wearing a two and a four to a six and an eight in some places which sucks because im only 15. my medicine is never regulated and i am not sure why and also i try to still eat pretty healthy while taking the medicine and i dont excersise as much as i used to but it is harder because i briuse so easy and am so tired all the time. i swim twice a day on a competitive team and i am tired of being self concious about what i look like. anyone have any suggestions on how to shed some pounds. ?
Reply

Loading...

I only took the coumadin for 3 months (stopped a month ago) because the side effects were horrendous but I have increased to dress sizes & I just can't lose the weight. I eat less than 10grams of fat per day, usually less. Today I ate a bowl of soup (no cream, no bread). I walk at least 3 kms every day. I just keep getting bigger.
Reply

Loading...

Like everyone else I have gained weight. I asked my doctor about it and they say there is no link of weight gain and coumadin. I haven't gained 30 or 40 pounds but I have gained enough to where my belly looks like I'm pregnant. I have noticed some rolls that weren't there before I started taking coumadin. I had a blood clot in my lung in Feb. 2009 and I go back to the doctor in Nov. and hope I can get off this blood thinner. I want my body back! I understand Im not a teenager anymore and can eat whatever I want but I am disgusted of the weight gain. Also I have been going through depressed moods. Also the bruising is getting old.....I bruise so easily now. I'm scared I won't be able to lose the weight when I do stop taking this.
Reply

Loading...

Don't worry about it. You can definitely lose the weight when you stop taking it. I had a friend who took anabolic steroids due to a disease she had and she was able to lose the weight that was brought on by taking them. You will be able to. It won't be easy, but losing weight never is. Does this help at all?
Reply

Loading...

I suffered from a massive PE a few years ago. At first I did not really gain weight. I was on Coumadin for just over 2 years and my problem began right after I went off it. Within the first 5 months of being off coumadin I gained close to 30 pounds. There was no explainable reason, and my doctors responce was that there was no way that coumadin could have affected my matabolism to make me have a reaction like this after going off the treatment. It has now been 2 years and I am still having an incredibly difficult time losing the weight. My eating habits did not change, I have always been very active, working out 3 to 4 times a week, and have never had such a weight problem.
Reply

Loading...

I was diagnosed with 4 DVT followed by 2 PEs in February 2009. Since that time, I have been on Coumadin therapy @ 15 mg per day. I have talked with my medical specialist who denies that Coumadin is linked to weight gain because I gained 20 lbs. o.O :'( >:( I was told, "it's just a change in your diet because you can no longer over indulge in salads, which are high in vitamin K". Well, I focused more on other vegetables and fresh fruits and I am going to the gym 4 times a week now. I have lost 2 lbs. in one month. I am looking for eating programs in order lose this excessive weight, but to no avail.... If anyone has a good food program, please pass it along. Thank you, in advance. :-D
Reply

Loading...

Wow, that was a lot to put on, and I'm sorry to hear that it happened, but 2 lb. in one month is quite a good loss. You should be proud of yourself. I think something that will help you lose weight is try to eat more foods that are filing that don't provide as many calories, like soups. YOu take in only 75% of the calories with the same ingredients if it's in a soup rather than a casserole. Crazy, huh? What do you think?
Reply

Loading...

I have been placed on Coumadin for a DVT and several PE and will remain on it for 6 months. I have not noticed any weight gain or differences at all. In fact I am steadily losing weight. I think a lot of it comes from how active you are, your age, diet, and metabolism. I eat 1200 calories a day and no more. All the food I eat is low sodium, very low fat, and low calorie. In addition I walk my dog for an hour every night. I asked my doctor about ways to loose weight on coumadin and she said a low fat diet and to reduce calories to the minimum number needed to survive..aka 1200. She also said coumadin will make you lethargic so you need to stay very active. Keep in mind though, I'm only 21 years old and been an althete all my life so its a lot easier for me to lose weight vs a 40 something.
Reply

Loading...

Thanks for your insight on the situation. i was not sure about it so I really appreciate that at least some people do not all gain weight on the drug!
Reply

Loading...

OMG!!! I feel so much better now after reading all these posts! I have been on coumadin for about 1mth and 1/2 and have gained 8 pounds! I recently have lost 121 pounds in 1 year and 1/2 and I really don't want to gain any more weight. I eat healthy, i exercise and I still keep gaining! Thank God I'm only suppossed to be on Coumadin for another 1mth 1/2 but I'd hate to think that I could possible gain more weight, but now that I know i'm not alone I don't feel as bad. I was reading that Coumadin has a certain amount of Sodium and one of the side effects is Water Retention! Lets pray thats all it is is Water and it will disappear once we get off! Thanks again!
Reply

Loading...

I have been on coumadin for a year and am exercising for past 6 months 5-days a week. mostly cardio which includes running 3-5 miles, elliptical and biking

My weight has remained the same. First i thought that the weight machine was lying but now believe that coumadin is preventing weight loss.

Oh BTW
I eat around 1800 to 2000 calories a day, my average calorie intake to maintain my weight is 2200.
I eat mostly veggies. no meat, no alcohol and do not take sugar
My exercising comes to about a loss of 3300 to 3500 calories a week.

I want to bring my weight down to a healthy BMI level of under 25.
But my weight loss is zip, nada, zero - frustrating.

This is a terrible drug.
Reply

Loading...

Hi All, Thanks for the sigh of relief...... I thought I was th only one with bad symptoms..

I was diagnosed with a blood clot that was 11" long in my left arm just above my heart. I am 39 years old.
I have been on coumadin for 6 months and have gained 35 pounds with a side of severe lower back pain and hip/ joint pain.:-(
I also experience fatigue ,weakness and water retention on a daily basis.
I told my doctor about these symptoms and weight gain and the doctor looked at me as if I had three heads. lol!

The doctor still insists that my weight gain is not from the coumadin. It makes me beleive that the doctors get a share of the profit for prescribing the coumadin... THINGS THAT MAKE YOU GO HMMMMM......
Reply

Loading...

I have been on warfarin (what a scary sounding name) for just over a month, I am a 36 yr old male who suffered a dissection of the corrotid artery while cycling, lately I have noticed that my belly has become extended like a ballon and was google side effects of this drug, I am also of the mind that it does have an effect on my weight/stomach bloating. I hope the side effects others have listed are not going to occur but I really do thinik there is something to it. i guess no drug (or very few) is without side effects and i guess we should all remember that things could be worse.... good luck to everyone!
Reply

Loading...

Hi everybody. I'm an 18 year old female, and 4 months ago I got a blood clot in my leg, and they put me on warfarin since then.In the forst month I lost a lot of weight, but after, the weight was just coming and coming.I was so desperate that what's wrong, cause I hardly ate something and I walked a lot everyday.I1m so happy that I found this website, that not jsut me has these kinds of problems.But gainig weight isnt the only bad thinghappening with me, even my hair sttarted to fall out.Somebody help me, what can I do???
Endurance for everyone!!!!!
Reply

Loading...

Hi... I've been on warfarin for six months now, and have to continue for a year. The early stage of being diagnosed with having a DVT in my left leg and having a pulmonary embolism was concerning due to the fact I've never had any health issues. I am a 49 year old male and have maintained a consistant weight over the years, but suddenly experienced a weight gain of 15 pounds. I watch what I eat and walk at least 4 times a week about an hour each time yet I continue to gain weight.
Reply

Loading...